Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 40, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Mar 10, 2000, 2:18 PM CST for Lee County, Mississippi. It was in force for 32 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 10, 2000, 2:18 PM CST (20:18 UTC)
- Expired
- Mar 10, 2000, 2:50 PM CST
- In force
- 32 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties
County Lee County, MS
The radar
The Columbus AFB radar (KGWX), 54 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 10, 2:29 PM CST | Hail 1.75 | Baldwyn, MS | |
| Mar 10, 2:40 PM CST | Hail 0.88 | Guntown, MS | Hail ranged in size from dime to nickle. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 10, 2:00 PM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.3 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1826 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMEM 102018 SVRMEM MSC081-102050- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 218 PM CST FRI MAR 10 2000 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN LEE COUNTY IN NORTHEASTERN MISSISSIPPI * UNTIL 250 PM CST * AT 217 PM CST... DOPPLER RADAR INDICATED AND SPOTTERS REPORTED A SEVERE THUNDERSTORM WITH LARGE HAIL 15 MILES NORTH OF TUPELO OR 5 MILES NORTHWEST OF PRATTS FRIENDSHIP... MOVING EAST AT 15 MPH. THE STORM HAS A HISTORY OF PRODUCING NICKEL SIZE HAIL. * THE SEVERE THUNDERSTORM WILL BE NEAR... PRATTS FRIENDSHIP BY 225 PM CST .SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COxVERS THE ROAD. & N
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 10, 2:40 AM CST, 11 hours 38 minutes earlier.
Area forecast discussion, Mar 10, 2:40 AM CST, 11 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 240 AM CST FRI MAR 10 2000 WEAK SURFACE LOW MOVING ALONG FRONT BETWEEN MEM AND TUP AT 08Z. WINDS HAVE FINALLY GONE NORTHEAST AT MEM WITH DEWPOINTS DROPPING ACCORDINGLY. MODELS PRETTY CLOSE WITH THIS SYSTEM AS IT AFFECTS THE MEM CWA. ALREADY GETTING LOW CLOUD DEVELOPMENT ACROSS MUCH OF LOUISIANA AND SRN MS...JUST A QUESTION OF TIME TIL IT REACHES THE CWA. THIS INDICATES ISENTROPIC LIFT PROCESSES ALREADY IN ACTION. THUS...INCREASING CLOUDS LOOKS GOOD FOR TODAY...WITH PRECIP POSSIBLE DURING THE AFTERNOON. WILL GO FROM 30 POPS FAR NORTH SECTIONS TO LIKELY FAR SOUTH. CATEGORICAL POPS TONIGHT AS SURFACE AND UPPER SYSTEM TRAVERSE CWA. POTENTIAL FOR SEVERE IN WARM SECTOR...AND WILL MENTION POSSIBLE SEVERE IN SECOND PERIOD FOR NRN MS COUNTIES. MAIN AREA OF PRECIP CUTS OFF EARLY SATURDAY MORNING...BUT WRAP AROUND STILL A PROBLEM. SEE LITTLE IF ANY CLEARING UNTIL LATE SATURDAY OR SATURDAY NIGHT. CURRENT QPF FORECASTS INDICATE WE SHOULD STAY BELOW FLASH FLOOD GUIDANCE FOR THIS EVENT...BUT WILL NEED TO BE MONITORED ACROSS NRN MS. DO NOT EXPECT FROZEN PRECIP ON BACK EDGE OF RAIN SHIELD. ALL GUIDANCE INDICATES THAT SIGNIFICANT MOISTURE WILL BE SHUNTED EAST OF THE AREA BEFORE THE AIRMASS IS COLD ENOUGH TO SUPPORT SNOW. TEMPS...SPEED OF ADVANCING CLOUD SHIELD WILL DETERMINE HIGH TEMPS TODAY. THE RAPID DEVELOPMENT OF THIS SHIELD THE LAST FEW HOURS LEADS ME TO UNDERCUT GUIDANCE...BUT RESERVE THE RIGHT TO MAKE LAST MINUTE CHANGES. SECOND PERIOD MINS/THIRD PERIOD MAXES LIKELY TO OCCUR AROUND 11/12Z. WILL GIVE A COUPLE OF DEGREES WIGGLE ROOM...BUT DON'T EXPECT MUCH RECOVERY DURING THE DAY SATURDAY. WILL BRING TEMPS SATURDAY NIGHT CLOSER TO FREEZING. WITH WINDS STAYING UP...AND WET GROUND...FWC GUIDANCE LOOKS A LITTLE TOO LOW. 10 .MEM...NONE.
In the hours before
Special weather statement, Mar 10, 10:30 AM CST, 3 hours 48 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>054-088>092-110000- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1030 AM CST FRI MAR 10 2000 THIS OUTLOOK COVERS THE COUNTY WARNING AREA OF THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MEMPHIS TENNESSEE...INCLUDING WEST TENNESSEE...NORTH MISSISSIPPI...EAST ARKANSAS AND THE MISSOURI BOOTHEEL. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS NORTH MISSISSIPPI...AND PORTIONS OF EAST ARKANSAS AND WEST TENNESSEE LATE THIS AFTERNOON AND TONIGHT. THE AREA OF CONCERN IS GENERALLY SOUTH OF A LINE FROM WYNNE ARKANSAS TO HUNTINGDON TENNESSEE. THIS INCLUDES THE CITIES OF MEMPHIS AND JACKSON TENNESSEE AND CLARKSDALE... OXFORD...AND TUPELO MISSISSIPPI. A STATIONARY FRONT WAS DRAPED FROM NASHVILLE SOUTHWEST TO TUPELO AND GREENVILLE MISSISSIPPI AND ON TO DALLAS TEXAS EARLY THIS MORNING. AS A STORM SYSTEM MOVES OUT OF THE SOUTHERN ROCKIES LATER TODAY...LOW PRESSURE WILL DEVELOP ALONG THE FRONT. THE LOW PRESSURE CENTER WILL MOVE EAST ACROSS THE MID-SOUTH AREA OVERNIGHT TONIGHT. THUNDERSTORMS WILL DEVELOP IN ADVANCE OF THE LOW PRESSURE CENTER IN THE MOIST... UNSTABLE AIRMASS...AS WELL AS JUST NORTH OF THE FRONT. THE MAIN THREATS FROM THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS...BUT AN ISOLATED TORNADO CAN NOT BE RULED OUT...ESPECIALLY OVER NORTH MISSISSIPPI. THE TIME OF GREATEST CONCERN IS AFTER 3 PM THIS AFTERNOON THROUGH ABOUT 3 AM SATURDAY MORNING. STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD BE PREPARED FOR POSSIBLE ACTIVATION THIS AFTERNOON AND TONIGHT. MONITOR NOAA WEATHER RADIO...COMMERCIAL RADIO...TV AND CABLE TELEVISI^ON OUTLETS FOR THE LATEST FORECASTS AND INFORMATION.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 1:41 PM CST | Severe Thunderstorm Warning | MEG | Lee, Union | 34 min |
| Mar 10, 2:04 PM CST | Severe Thunderstorm Warning | MEG | Calhoun | 51 min |
| Mar 10, 2:35 PM CST | Severe Thunderstorm Warning | MEG | Prentiss | 50 min |
| Mar 10, 3:09 PM CST | Severe Thunderstorm Warning | MEG | Tishomingo | 31 min |
| Mar 10, 3:39 PM CST | Severe Thunderstorm Warning | MEG | Lee | 36 min |
| Mar 10, 3:45 PM CST | Severe Thunderstorm Warning | MEG | Monroe | 35 min |
| Mar 10, 4:24 PM CST | Severe Thunderstorm Warning | MEG | Lafayette | 31 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.